Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 362, NWS Jackson, MS

May 26, 2011Catahoula Parish, Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2011, 12:28 AM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 12:28 AM CDT (05:28 UTC)
Expired
May 26, 2011, 1:25 AM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Catahoula Parish, LA, Concordia Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:43 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2598 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS54 KJAN 260528
SVRJAN
LAC025-029-260645-
/O.NEW.KJAN.SV.W.0362.110526T0528Z-110526T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1228 AM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF LARTO...
  SOUTHERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...

* UNTIL 145 AM CDT

* AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 10 MILES SOUTHWEST OF LARTO MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ACME...SLOCUM AND BLACK HAWK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3140 9201 3129 9151 3126 9165 3121 9159
      3112 9161 3105 9155 3098 9166 3104 9164
      3106 9172 3114 9172 3121 9168 3123 9178
      3130 9190 3129 9194 3124 9191 3123 9198
      3129 9202
TIME...MOT...LOC 0528Z 286DEG 28KT 3125 9197

$$

CME
3 follow-up statements
120 
WWUS54 KJAN 260550
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1250 AM CDT THU MAY 26 2011

LAC025-260600-
/O.CAN.KJAN.SV.W.0362.000000T0000Z-110526T0645Z/
CATAHOULA LA-
1250 AM CDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CATAHOULA PARISH
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3098 9166 3104 9164 3106 9172 3114 9172
      3121 9168 3124 9180 3127 9183 3129 9181
      3132 9186 3136 9185 3128 9152 3128 9164
      3126 9165 3121 9159 3112 9161 3105 9155
TIME...MOT...LOC 0550Z 286DEG 28KT 3124 9173

$$

LAC029-260645-
/O.CON.KJAN.SV.W.0362.000000T0000Z-110526T0645Z/
CONCORDIA LA-
1250 AM CDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN CONCORDIA PARISH...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF SLOCUM MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
HAWK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3098 9166 3104 9164 3106 9172 3114 9172
      3121 9168 3124 9180 3127 9183 3129 9181
      3132 9186 3136 9185 3128 9152 3128 9164
      3126 9165 3121 9159 3112 9161 3105 9155
TIME...MOT...LOC 0550Z 286DEG 28KT 3124 9173

$$

CME
616 
WWUS54 KJAN 260610
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
110 AM CDT THU MAY 26 2011

LAC029-260645-
/O.CON.KJAN.SV.W.0362.000000T0000Z-110526T0645Z/
CONCORDIA LA-
110 AM CDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN CONCORDIA PARISH...

AT 110 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BLACK HAWK MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3098 9166 3104 9164 3106 9172 3114 9172
      3121 9168 3124 9180 3127 9183 3129 9181
      3132 9186 3136 9185 3128 9152 3128 9164
      3126 9165 3121 9159 3112 9161 3105 9155
TIME...MOT...LOC 0610Z 286DEG 28KT 3111 9159

$$

CME
411 
WWUS54 KJAN 260625
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
125 AM CDT THU MAY 26 2011

LAC029-260635-
/O.CAN.KJAN.SV.W.0362.000000T0000Z-110526T0645Z/
CONCORDIA LA-
125 AM CDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CONCORDIA PARISH IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3098 9166 3104 9164 3106 9172 3114 9172
      3121 9168 3124 9180 3127 9183 3129 9181
      3132 9186 3136 9185 3128 9152 3128 9164
      3126 9165 3121 9159 3112 9161 3105 9155
TIME...MOT...LOC 0625Z 286DEG 28KT 3099 9149

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:00 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 25, 11:00 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1100 PM CDT WED MAY 25 2011

.UPDATE...GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE
ALONG THE HIGHWAY 82 CORRIDOR AND EAST OF INTERSTATE 55 THROUGH THE
REMAINDER OF THE NIGHT...HOWEVER THERE WILL REMAIN THE POTENTIAL FOR
A SEVERE STORM OR TWO TO DEVELOP OVER THE CENTRAL AND SOUTHERN
PORTIONS AS THE BOUNDARY CONTINUES TO PUSH SOUTHEAST. UPDATE WAS
MADE TO INCLUDE LATEST TORNADO WATCH IN EFFECT UNTIL 4AM FOR MUCH OF
THE CWA. /22/

&&

.PREV DISCUSSION... /ISSUED 930 PM CDT WED MAY 25 2011/

UPDATE...NEARLY STACKED LOW PRESSURE SYSTEM WAS NOTED OVER MISSOURI
WITH A CURVED INTENSE LINE OF CONVECTION STRETCHING UP FROM EAST
TEXAS ACROSS OUR DELTA REGION AND UP INTO INDIANA. THIS LINE IS
STILL EXPECTED TO SLOWLY SHIFT EAST THROUGH THE NIGHT AHEAD OF A
COLD FRONT THAT SHOULD MOVE INTO THE WESTERN PORTIONS OF THE CWA BY
MORNING. THE JAN 00Z THU SOUNDING SHOWED A FAIRLY STOUT CAP STILL
THAT WILL TAKE THE LINE TO OVERCOME LATER TONIGHT. GREATEST RISK FOR
SEVERE STORMS IS STILL EXPECTED ACROSS THE NORTHERN PORTIONS OF THE
CWA...ALONG THE HIGHWAY 82 CORRIDOR. THE SOUTHEAST PORTIONS OF THE
CWA SHOULD SEE LITTLE ACTIVITY UNTIL CLOSER TO MORNING. HAVE UPDATED
FORECAST EARLIER TO ALLOW THE WIND ADVISORY TO EXPIRE AND ACCOUNT
FOR CONVECTIVE DEVELOPMENT TRENDS. /22/

&&

PREV DISCUSSION... /ISSUED 353 PM CDT WED MAY 25 2011/

.SEVERE STORMS BUILDING TOWARD THE DELTA REGION...SPREADING E
TNGT...

DISCUSSION...SHORT TERM(TONIGHT THROUGH THURSDAY NIGHT) WINDY DAY
CONTINUES ACROSS THE REGION WITH PEAK SLY GUSTS TO AROUND 40MPH IN
OUR DELTA COUNTIES. THESE SHOULD GRADUALLY SUBSIDE TO LESS THAN 30MPH
AFTER 01Z AND ADVY SHOULD EXPIRE ON SCHEDULE. A POWERFUL VERTICALLY-
STACKED LOW(996MB) CENTER MOVING STEADILY EWD THROUGH CENTRAL MO EWD
AT 25 MPH ALONG THE I-70 CORRIDOR. THE TRAILING COLD FRONT
ACCELERATING THROUGH A KHRO-KTXK-KTYR LINE AND SHOULD SWEEP ACROSS
CENTRAL AR AND NW LA AS SEVERE STORMS ERUPT THROUGH SUNSET. WARM
DRY MID LEVEL CAP IN PLACE ACROSS THE LOWER MS VALLEY IS EXPECTED TO
ERODE FROM N TO S EARLY THIS EVENING. SEVERE PARAMETERS REMAIN ON
TRACK SIMILAR TO RECENT RUNS AS 60-70KT 500MB SPEED MAX CROSSES NRN
MS BY 06Z. HRR/RUC/NAM12 SOLUTIONS DEVELOP SCATTERED TSRA ALONG A
CLEVELAND-CROSSETT LINE BY 6PM AHEAD OF THE FRONT AND THESE
INTENSIFY EVEN MORE BY THE TIME THEY REACH THE GREENWOOD-LAKE
PROVIDENCE-DELHI AREAS 7-10PM. EVENTUALLY...AS THE FRONT CATCHES UP
TO THESE CELLS 9P-MIDN...THEY EVOLVE INTO A SQUALL LINE NEAR A
GRENADA-LEXINGTON-YAZOO CITY LINE AND THEN SWEEP EWD THROUGH OUR
GOLDEN TRIANGLE OF NERN MS BY 2-4AM. SCATTERED SHRA/TSRA CONTINUE
FARTHER SWWD FROM THE LINE THROUGH NERN LA AND W CENTRAL MS 10PM-3AM
AND THEN FINALLY PUSH THROUGH E CENTRAL MS 2AM-6AM.

SPC HOLDING MODERATE RISK ACROSS OUR HIGHWAY 82 CORRIDOR...
ESPECIALLY FOR DAMAGING WINDS LATER IN THE EVENING. PLEASE NOTE:
THE SRN EXTENT OF THE MAIN CONVECTIVE LINE STILL A BIT UNCERTAIN AS
WARM DOME ALOFT(11-12C AT 700MB) APPEARS TO PERSIST ALONG THE
HIGHWAY 84 CORRIDOR TO LIMIT COVERAGE IN THOSE AREAS. STILL NEED TO
MONITOR CLOSELY THE I-20 AXIS AS WEAKENING SHEAR/INSTABILITY VALUES
LATER TONIGHT SHOULD KEEP BEST SEVERE RISK TO THE N.

THE FRONTAL ZONE EXPECTED TO BEGIN SLOWING DOWN OVER SERN MS THURSDAY
MORNING AS THE MONSTER LOW PULLS AWAY TO THE GREAT LAKES REGION.
DEPENDING ON WHETHER THE BOUNDARY SLOWS ENOUGH FOR ENOUGH HEATING AT
MIDDAY...SCATTERED STRONG STORMS COULD AGAIN FIRE IN THE I-59
CORRIDOR BEFORE COMPLETELY DEPARTING OUR CWFA EARLY THURSDAY
EVENING. THEN...DRIER AIR WILL TAKE OVER FROM W TO E THURSDAY NIGHT
WITH SOME SLIGHTLY COOLER NIGHTS BUT AFTERNOON TEMPS WILL NOT BE
THAT MUCH DIFFERENT THAN PAST COUPLE OF DAYS. BLEND OF MAV/MET MOS
ACCEPTED./40/

PREV LONG TERM...FRIDAY THROUGH WEDNESDAY....THE UPPER TROUGH WILL
SHIFT TO THE EAST OF THE AREA BY FRIDAY AND HIGH PRESSURE RIDGING AT
THE SURFACE AND ALOFT WILL BUILD OVER THE AREA. THIS PATTERN WILL
CHANGE VERY LITTLE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. BY
TUESDAY THE GFS BUILDS THE UPPER RIDGE OVER THE ARKLAMISS WITH AN
H594 HIGH CENTERED OVER THE SOUTHEAST. MID WEEK SHOULD BRING SOME OF
THE HOTTEST TEMPS SO FAR THIS YEAR WITH HIGHS IN THE MID 90S. STUCK
CLOSE TO GUIDANCE TEMPS THROUGH THE WEEKEND...BUT DID RAISE AFTERNOON
HIGHS ABOVE MEX GUIDANCE ON TUE/WED./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  86  60  87 /  31  27   8   8
MERIDIAN      70  89  59  88 /  33  50  17   8
VICKSBURG     68  87  56  88 /  44  15   7   8
HATTIESBURG   71  92  62  91 /  21  50  18   4
NATCHEZ       69  90  60  88 /  33  24   7   4
GREENVILLE    65  81  60  85 /  16  12   7   7
GREENWOOD     67  82  58  86 /  68  14   8   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/40/15
Hazardous weather outlook, May 25, 2:16 PM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT WED MAY 25 2011

ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-261930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
216 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY...

A SEVERE WEATHER OUTBREAK IS POSSIBLE LATE THIS AFTERNOON INTO
THIS EVENING AS AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVES
ACROSS THE MISSISSIPPI VALLEY. SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WIND GUSTS UP TO 75 MPH...VERY LARGE HAIL TO THE
SIZE OF TENNIS BALLS...AND A FEW TORNADOES...SOME OF WHICH COULD BE
STRONG...WILL BE POSSIBLE ACROSS UPPER PORTIONS OF THE ARKLAMISS
DELTA REGION FROM 4 PM TODAY UNTIL 10 PM TONIGHT.

IN ADDITION...LOCALLY HEAVY RAINFALL ON THE ORDER OF 1 TO 2 INCHES IS
POSSIBLE OVER THE OUTLOOK AREA TONIGHT INTO THURSDAY MORNING...AND
COULD RAISE CONCERNS FOR LOCALIZED FLASH FLOODING.

THE RISK FOR SEVERE WEATHER SHOULD DECREASE AND COME TO AN END BY
THURSDAY MORNING. ALL RESIDENTS ACROSS THE OUTLOOK AREA SHOULD STAY
TUNED TO THE LATEST FORECASTS AND OUTLOOKS CONCERNING THIS POTENTIAL
SEVERE WEATHER OUTBREAK.

ALSO...A WIND ADVISORY REMAINS IN EFFECT FOR THE DELTA REGION FROM UNTIL 7
PM THIS EVENING. SOUTHERLY WINDS MAY GUST UP TO 40 MPH AHEAD OF THE
STORM SYSTEM...ESPECIALLY ALONG THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL PROBABLY BE NECESSARY LATE THIS AFTERNOON AND
EVENING.

LAZ016-023>026-MSZ026>033-036>039-042>045-047>050-053>055-059>062-
261930-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-
WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-
216 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND THURSDAY...

SEVERE WEATHER WILL BE POSSIBLE TONIGHT AS AN UNSEASONABLY STRONG
LOW PRESSURE SYSTEM MOVES ACROSS THE MISSISSIPPI VALLEY. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST ACROSS THE AREA
TONIGHT...PRIMARILY AFFECTING LOCATIONS ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WIND GUSTS UP TO 60 MPH...LARGE HAIL TO THE SIZE OF GOLF
BALLS...AND A FEW TORNADOES...WILL BE POSSIBLE. IN ADDITION...
LOCALLY HEAVY RAINFALL COULD DEVELOP AND POTENTIALLY RAISE CONCERNS
FOR LOCALIZED FLASH FLOODING TONIGHT INTO THURSDAY MORNING.

THE RISK FOR SEVERE WEATHER WILL CONTINUE INTO THURSDAY MORNING OVER
CENTRAL AND EASTERN MISSISSIPPI...BUT THE RISK WILL DIMINISH QUICKLY
IN THE AFTERNOON AS DRIER AIR MOVES INTO THE AREA.  ALL RESIDENTS
ACROSS THE OUTLOOK AREA SHOULD STAY TUNED TO THE LATEST FORECASTS AND
OUTLOOKS CONCERNING THIS SEVERE WEATHER AND HEAVY RAINFALL POTENTIAL.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS COULD BE NECESSARY TONIGHT INTO THURSDAY.

MSZ046-051-052-056>058-063>066-072>074-261930-
KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
216 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PORTIONS OF EAST
CENTRAL AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY...

STRONG TO SEVERE THUNDERSTORMS...AND HEAVY RAINFALL...WILL BE POSSIBLE
THURSDAY AS A COLD FRONT PUSHES SLOWLY SOUTHEAST ACROSS EAST CENTRAL
AND SOUTHERN MISSISSIPPI. DAMAGING WIND GUSTS OF 50 TO 60 MPH AND
HAIL WILL BE POSSIBLE...ESPECIALLY DURING THE AFTERNOON. A TORNADO OR
TWO CANNOT BE RULED OUT AS WELL. THE RISK FOR SEVERE WEATHER AND
HEAVY RAIN WILL DECREASE AND COME TO AN END THURSDAY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY THURSDAY..

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Local storm report, May 25, 10:59 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1059 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             GUNNISON                33.94N 90.95W
05/25/2011  E1.00 INCH       BOLIVAR            MS   EMERGENCY MNGR

0800 PM     HAIL             2 NE GUNNISON           33.97N 90.92W
05/25/2011  E1.75 INCH       BOLIVAR            MS   EMERGENCY MNGR

0815 PM     TSTM WND DMG     ROSEDALE                33.85N 91.03W
05/25/2011                   BOLIVAR            MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWNED IN ROSEDALE...INCLUDING ONE THAT
            FELL ON A HOUSE...AND ONE BLOCKING A ROAD.

0838 PM     TSTM WND DMG     PORTLAND                33.24N 91.51W
05/25/2011                   ASHLEY             AR   PUBLIC

            A SHED WAS DAMAGED IN THE PORTLAND AREA

0855 PM     HAIL             1 WSW LAKE VILLAGE      33.32N 91.29W
05/25/2011  E1.50 INCH       CHICOT             AR   PUBLIC

0858 PM     TSTM WND DMG     5 ESE LAKE VILLAGE      33.28N 91.21W
05/25/2011                   CHICOT             AR   EMERGENCY MNGR

            NUMEROUS TREES DOWNED ALONG LAKEHALL ROAD AT CHICOT
            COUNTY PARK.

0900 PM     TSTM WND DMG     DREW                    33.81N 90.53W
05/25/2011                   SUNFLOWER          MS   LAW ENFORCEMENT

            A TREE FELL ON A CARPORT ON NORTH CHURCH STREET.

0900 PM     HAIL             5 E LAKE VILLAGE        33.32N 91.20W
05/25/2011  E1.75 INCH       CHICOT             AR   EMERGENCY MNGR

            SWATH OF LARGE HAIL UP TO GOLFBALL SIZE FROM LAKE CHICOT
            STATE PARK TO THE US HIGHWAY 82 MISSISSIPPI RIVER BRIDGE.

0900 PM     TSTM WND DMG     DREW                    33.81N 90.53W
05/25/2011                   SUNFLOWER          MS   LAW ENFORCEMENT

            TREE WAS BLOWN DOWN ON 1ST STREET.

0910 PM     TSTM WND DMG     4 S GREENVILLE          33.33N 91.04W
05/25/2011                   WASHINGTON         MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWNED BETWEEN GREENVILLE
            AND WAYSIDE. ALSO WINDSHIELDS SHATTERED BY LARGE HAIL IN
            THE AREA...HAIL SIZE UNKNOWN.

0910 PM     TSTM WND DMG     1 SE GREENVILLE         33.37N 91.04W
05/25/2011                   WASHINGTON         MS   PUBLIC

            A WINDOW AT A RESTAURANT WAS BLOWN OUT BY STRONG WINDS

0920 PM     TSTM WND DMG     TRIBBETT                33.35N 90.80W
05/25/2011                   WASHINGTON         MS   EMERGENCY MNGR

            NUMEROUS TREES DOWNED ACROSS WASHINGTON COUNTY IN A
            CORRIDOR FROM SOUTH OF GREENVILLE TO THE TRIBBETT AREA.

0925 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
05/25/2011                   GRENADA            MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWNED IN THE CITY OF
            GRENADA AND NORTH OF THE CITY IN GRENADA COUNTY. ONE TREE
            FELL ON A MOVING VEHICLE.

0942 PM     TSTM WND DMG     4 NE BASTROP            32.82N 91.87W
05/25/2011                   MOREHOUSE          LA   LAW ENFORCEMENT

            SEVERAL TREES DOWNED IN MOREHOUSE PARISH AND IN THE CITY
            OF BASTROP...SOME BLOCKING ROADWAYS.

0945 PM     FUNNEL CLOUD     7 W INVERNESS           33.35N 90.71W
05/25/2011                   SUNFLOWER          MS   LAW ENFORCEMENT

            A FUNNEL CLOUD WAS SPOTTED.

0953 PM     TSTM WND DMG     ITTA BENA               33.50N 90.32W
05/25/2011                   LEFLORE            MS   EMERGENCY MNGR

            POWER OUTAGES WERE REPORTED.

1000 PM     TSTM WND DMG     4 E LEFLORE             33.69N 89.98W
05/25/2011                   GRENADA            MS   PUBLIC

            TREES DOWNED IN THE HOLCOMB AND LEFLORE AREAS

1000 PM     TSTM WND DMG     HOLLANDALE              33.17N 90.85W
05/25/2011                   WASHINGTON         MS   LAW ENFORCEMENT

            A FEW TREES AND POWER LINES DOWN.

1015 PM     TSTM WND DMG     3 NE MISTERTON          33.74N 89.53W
05/25/2011                   GRENADA            MS   PUBLIC

            TREES WERE DOWNED ACROSS EASTERN GRENADA
            COUNTY...INCLUDING ONE ACROSS PLEASANT GROVE RD.

&&

GERARD
Local storm report, May 25, 11:24 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1124 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     FLASH FLOOD      GRENADA                 33.78N 89.81W
05/25/2011                   GRENADA            MS   EMERGENCY MNGR

            SEVERAL RDS WERE UNDER WATER FOR A BRIEF PERIOD...WATER
            HAS RECEDED.

&&

GERARD
Special weather statement, May 25, 11:26 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1126 PM CDT WED MAY 25 2011

MSZ030>033-038-039-260525-
CLAY MS-LOWNDES MS-OKTIBBEHA MS-CHOCTAW MS-NOXUBEE MS-WINSTON MS-
1126 PM CDT WED MAY 25 2011

...STRONG THUNDERSTORMS MOVING ACROSS THE GOLDEN TRIANGLE...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES NORTHEAST OF
WEST POINT TO 8 MILES SOUTHWEST OF ACKERMAN AT 1125 PM CDT...MOVING
EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHEASTERN WINSTON...NORTHERN NOXUBEE...EAST CENTRAL
CHOCTAW...OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3306 8833 3325 8930 3377 8872 3369 8871
      3369 8849 3367 8848 3368 8841 3370 8839
      3370 8837 3373 8833 3375 8831 3374 8824
TIME...MOT...LOC 0425Z 281DEG 28KT 3373 8855 3320 8921

DL
Local storm report, May 25, 11:34 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1134 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND DMG     2 N GREENWOOD           33.55N 90.19W
05/25/2011                   LEFLORE            MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN ALONG CR 518.

&&

GERARD
Local storm report, May 25, 11:54 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1154 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND DMG     5 E AVALON              33.65N 90.00W
05/25/2011                   CARROLL            MS   EMERGENCY MNGR

            A FEW TREES DOWN.

1035 PM     TSTM WND DMG     3 SW CARROLLTON         33.47N 89.96W
05/25/2011                   CARROLL            MS   EMERGENCY MNGR

            A FEW TREES WERE DOWN ON CR 316.

&&

GERARD
Local storm report, May 26, 12:25 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1225 AM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND DMG     PORTLAND                33.24N 91.51W
05/25/2011                   ASHLEY             AR   PUBLIC

            A SHED WAS DAMAGED IN THE PORTLAND AREA...ALSO SEVERAL
            TREES AND POWER LINES WERE DOWN.

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:43 PM CDTSpecial Weather StatementJANMorehouse47 min
May 25, 9:42 PM CDTSevere Thunderstorm WarningJANMorehouse24 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.